Alert archive / Kansas / Freeze Warnings in 2010
Freeze Warning 2, NWS Dodge City, KS
NWS Dodge City, KS issued this freeze warning at Oct 27, 2010, 3:05 PM CDT for 12 counties in Kansas. It took effect at Oct 28, 2010, 3:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2010, 3:05 PM CDT (20:05 UTC)
- In effect from
- Oct 28, 2010, 3:00 AM CDT
- Expired
- Oct 28, 2010, 7:41 AM CDT
- In force
- 5 hr
- Issued by
- NWS Dodge City, KS
Counties Clark County, KS, Ellis County, KS, Ford County, KS, Haskell County, KS, Hodgeman County, KS, Lane County, KS, Meade County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Seward County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 31 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.1 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3615 m above ground
- 0-6 km bulk shear
- 129 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
843 WWUS73 KDDC 272005 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 305 PM CDT WED OCT 27 2010 ...COLD TEMPERATURES ARE IN THE FORECAST AGAIN TONIGHT... .CLEAR SKIES AND WITH WINDS DROPPING TO LESS THAN 10 MPH AFTER MIDNIGHT WILL RESULT IN PLUMMET TING TEMPERATURES BY MORNING. PARTS OF SOUTHWEST KANSAS WILL SEE THE FIRST FREEZE OF THE YEAR, WHILE FROM KINSLEY TO MEDICINE LODGE, AREAS OF FROST ARE POSSIBLE TOWARD MORNING. KSZ030-031-044>046-064-065-076-078-086>088-280415- /O.NEW.KDDC.FZ.W.0002.101028T0800Z-101028T1400Z/ TREGO-ELLIS-LANE-NESS-RUSH-HODGEMAN-PAWNEE-HASKELL-FORD-SEWARD- MEADE-CLARK- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...DIGHTON...NESS CITY...LA CROSSE...RUSH CENTER... JETMORE...HANSTON...LARNED...BURDETT...SUBLETTE...SATANTA... DODGE CITY...BUCKLIN...LIBERAL...KISMET...MEADE...FOWLER... ASHLAND...MINNEOLA 305 PM CDT WED OCT 27 2010 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT THURSDAY. * LOWS: TEMPERATURES WILL FALL TO THE 26F TO 28F DEGREE RANGE TOWARD SUNRISE. * IMPACTS: A HARD FREEZE IS LIKELY AND COULD DAMAGE ANY SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ066-079>081-089-090-280415- /O.NEW.KDDC.FR.Y.0005.101028T0800Z-101028T1400Z/ STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER- INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON... KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...COLDWATER... PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 305 PM CDT WED OCT 27 2010 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT THURSDAY. * LOWS: TEMPERATURE WILL FALL QUICKLY TONIGHT, BOTTOMING OUT IN THE 29F TO 32F RANGE TOWARD SUNRISE. * IMPACTS: FROST IS LIKELY, WHICH COULD DAMAGE OUTDOOR SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 12
2 follow-up statements
065 WWUS73 KDDC 280425 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1125 PM CDT WED OCT 27 2010 ...A HARD FREEZE IS EXPECTED BY THURSDAY MORNING... .CLEAR SKIES ALONG WITH LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL BELOW FREEZING LATER TONIGHT OVER PARTS OF SOUTHWEST KANSAS. A HARD FREEZE WITH TEMPERATURES IN THE MID TO UPPER 20S IS EXPECTED WEST OF LINE FROM HAYS TO LARNED AND ASHLAND. TO THE EAST OF THIS LINE...TEMPERATURES ARE EXPECTED TO FALL INTO 30 TO 35 DEGREE RANGE WITH AREAS OF FROST DEVELOPING LATER TONIGHT. KSZ030-031-044>046-064-065-076-078-086>088-281230- /O.CON.KDDC.FZ.W.0002.101028T0800Z-101028T1400Z/ TREGO-ELLIS-LANE-NESS-RUSH-HODGEMAN-PAWNEE-HASKELL-FORD-SEWARD- MEADE-CLARK- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...DIGHTON...NESS CITY...LA CROSSE...RUSH CENTER... JETMORE...HANSTON...LARNED...BURDETT...SUBLETTE...SATANTA... DODGE CITY...BUCKLIN...LIBERAL...KISMET...MEADE...FOWLER... ASHLAND...MINNEOLA 1125 PM CDT WED OCT 27 2010 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT THURSDAY. * LOWS: TEMPERATURES WILL FALL TO THE 26F TO 28F DEGREE RANGE TOWARD SUNRISE. * IMPACTS: A HARD FREEZE IS LIKELY AND COULD DAMAGE ANY SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ066-079>081-089-090-281230- /O.CON.KDDC.FR.Y.0005.101028T0800Z-101028T1400Z/ STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER- INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON... KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...COLDWATER... PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 1125 PM CDT WED OCT 27 2010 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT THURSDAY. * LOWS: TEMPERATURES WILL BOTTOM OUT IN THE 29F TO 32F RANGE TOWARD SUNRISE. * IMPACTS: FROST IS LIKELY...WHICH COULD DAMAGE TENDER PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
186 WWUS73 KDDC 281241 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 741 AM CDT THU OCT 28 2010 ...WEST WINDS HAVE PREVENTED WIDESPREAD FREEZING TEMPERATURES... .WEST WINDS RANGED BETWEEN 7 AND 11 MPH THROUGH THE NIGHT AND PROVIDED JUST ENOUGH MIXING IN THE BOUNDARY LAYER TO PREVENT TEMPERATURES FROM FALLING TO BELOW 32 DEGREES ACROSS MUCH OF WARNING AND ADVISORY AREA. KSZ030-031-044>046-064-065-076-078-086>088-281345- /O.CAN.KDDC.FZ.W.0002.000000T0000Z-101028T1400Z/ TREGO-ELLIS-LANE-NESS-RUSH-HODGEMAN-PAWNEE-HASKELL-FORD-SEWARD- MEADE-CLARK- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...DIGHTON...NESS CITY...LA CROSSE...RUSH CENTER... JETMORE...HANSTON...LARNED...BURDETT...SUBLETTE...SATANTA... DODGE CITY...BUCKLIN...LIBERAL...KISMET...MEADE...FOWLER... ASHLAND...MINNEOLA 741 AM CDT THU OCT 28 2010 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE FREEZE WARNING. TEMPERATURES AN HOUR BEFORE SUNRISE RANGED BETWEEN 31 AND 35 DEGREES...AND WITH WEST WINDS REMAINING ABOVE 7 MPH ON AVERAGE...TEMPERATURES ARE EXPECTED TO REMAIN STEADY THROUGH SUNRISE. WHILE SOME ISOLATED LOW SPOTS LIKELY REACHED 27 OR 28 DEGREES...A WIDESPREAD KILLING FREEZE MOST LIKELY DID NOT OCCUR THIS MORNING. $$ KSZ066-079>081-089-090-281345- /O.CAN.KDDC.FR.Y.0005.000000T0000Z-101028T1400Z/ STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER- INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON... KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...COLDWATER... PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 741 AM CDT THU OCT 28 2010 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE FROST ADVISORY. TEMPERATURES AN HOUR BEFORE SUNRISE RANGED BETWEEN 32 AND 35 DEGREES...AND WITH WEST WINDS REMAINING ABOVE 7 MPH ON AVERAGE...TEMPERATURES ARE EXPECTED TO REMAIN STEADY THROUGH SUNRISE. A DRY AIRMASS ALSO LIMITED THE DEVELOPMENT OF FROST ACROSS MUCH OF THE AREA. $$ UMSCHEID
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this freeze warning went out at Oct 27, 2:57 PM CDT, 8 minutes earlier.
Area forecast discussion, Oct 27, 2:57 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 257 PM CDT WED OCT 27 2010 .DISCUSSION... DAYS 1-2... THE MAIN FORECAST DECISION IS THE POTENTIAL FOR FREEZE AND FROST TONIGHT. FOR THIS PAST NIGHT, WE VERIFIED 9 COUNTIES IN OUR CWA HAD A HARD FREEZE WITH 28F OR LESS, BASICALLY WEST OF A SCOTT CITY TO CIMARRON TO HUGOTON LINE. SO, THOSE COUNTIES WILL NO LONGER REQUIRE A FREEZE WARNING FOR THIS WINTER SEASON. SINCE I AM EXPECTING CLEAR SKIES AND WINDS DROPPING QUICKLY TOWARD SUNSET, SEE NO REASON TEMPERATURES WILL NOT PLUMMET OVERNIGHT, A COUPLE TO A FEW DEGREES UNDER MOS GUIDANCE. HAVE OUTLINED AN AREA FOR A HARD FREEZE TONIGHT, WEST OF A LINE FROM LARNED TO DODGE CITY TO ASHLAND. SIX OF OUR SOUTHEAST COUNTIES WILL FALL LIKEWISE, BUT EXPECT SLIGHTLY HIGHER DEW POINTS WILL KEEP MINS IN THE 30 TO 32F RANGE THERE. HAVE PLACED A FROST ADVISORY IN OUR SOUTHEAST 6, AND A FREEZE WARNING IN OUR CENTRAL CWA. WINDS SHOULD DROP TO 10-15 KTS BY SUNSET AND THEN DOWN TO 6-7 KTS BY MORNING. SUNNY SKIES WILL PREVAIL FOR THURSDAY AS NO MOISTURE OR UPPER DISTURBANCES ARE IN THE OFFING. MOST LOCATIONS SHOULD WARM TO READINGS NEAR TODAY'S LEVELS, IN THE LOWER TO MID 60S. EXPECT 10 TO 12 KT WINDS ON THURSDAY NIGHT, ALLOWING MINS TO NOT FALL AS FAST OR AS FAR, BOTTOMING OUT IN THE MID 30 WEST AND THE UPPER 30S SOUTHEAST. THE UPPER LOW OVER THE GREAT LAKES WILL HAVE PULLED EAST BY FRIDAY, TAKING US OUT OF THE COOLER NW FLOW ALOFT. THIS SHOULD RAISE MAX TEMPS INTO THE MID TO UPPER 70S UNDER A SOUTHWEST SURFACE FLOW IN THE 10 TO 25 MPH RANGE. FOR THE MOST PART, HAVE FOLLOWED THE NAM MODEL FOR TEMPS AND WINDS, AND LEANED A LITTLE MORE TOWARD THE GFS FOR DEWPOINTS AND RESULT RH VALUES. DAYS 3-7... A FEW CHALLENGES ARE IN STORE DURING THE MEDIUM RANGE FORECAST PERIOD AS SOMEWHAT SIGNIFICANT DIFFERENCES DO EXIST IN THE MODEL FIELDS THROUGH THE WEEKEND AND BEYOND. THE OVERALL PATTERN EVOLUTION OF ALL MODEL AND ENSEMBLE OUTPUT FOR THAT MATTER INVOLVES THE DEVELOPMENT OF AN UPPER RIDGE INFLUENCING THE PLAINS REGION BY SATURDAY AND EXTENDING INTO SUNDAY, WITH THE POLAR JET EXTENDING ACROSS THE CALIFORNIA COAST THROUGH THE SOUTHERN CANADIAN PRAIRIE PROVINCES AND BACK INTO THE GREAT LAKES REGION. THIS RIDGE WILL GIVE WAY TO ANOTHER AMPLIFIED TROUGH MOVING THROUGH THE WESTERN CONUS BY EARLY NEXT WEEK. BETWEEN NOW AND THEN, THERE ARE DIFFERENCES IN HOW THE MODELS DEVELOP THE MID LEVEL FLOW ON SATURDAY AS THE OPERATIONAL ECMWF HAS BEEN PERSISTENT IN A COMPACT SHORTWAVE LIFTING THROUGH THE SOUTHWEST FLOW ACROSS THE DESERT SOUTHWEST AND CUTTING OFF AS A MID LEVEL LOW OVER WESTERN KANSAS SATURDAY. THIS SOLUTION SEEMS TO BE SOMEWHAT SUPPORTED BY THE GEM (CANADIAN MODEL) BUT NOT WELL SUPPORTED AT ALL BY THE GFS ENSEMBLES, OF WHICH PERHAPS ONE MEMBER HAS A ROUGHLY SIMILAR SOLUTION. ECMWF ENSEMBLES SUPPORT EITHER OF THE SOLUTIONS FAIRLY EQUALLY. AT THIS POINT, FROM THE MASS FIELDS, EVEN IF THE ECMWF SOLUTION IS THE CORRECT ONE, THE SHORTWAVE WILL BE MOVING INTO A DRY HIGH PLAINS ENVIRONMENT, AND QPF FIELDS ARE RELEGATED TO AREA NORTH AND EAST OF THE SHORTWAVE MEANING PRIMARILY NORTH CENTRAL KANSAS AND NORTHWARD. THEREFORE PRECIPITATION CHANCES ARE NOT GOING TO BE SIGNIFICANT. SATURDAY IS EXPECTED TO BE THE WARMEST DAY OF THE WEEK AS WELL WITH TEMPERATURES AT LEAST IN THE MID 70S. THE ECMWF WOULD INDICATE EVEN WARMER TEMPERATURES IN THE LOW 80S, BUT THIS IS THE EXTREME OF THE GUIDANCE AND CONSIDERS STRONG DOWNSLOPE BOUNDARY LAYER WINDS. THE FOLLOWING TIMEFRAME FROM SUNDAY INTO MONDAY APPEARS LESS PROBLEMATIC FORECAST WISE AS A COOL BOUNDARY PUSHES SOUTH ACROSS THE FORECAST ARE PROBABLY SUNDAY AND THE DEEPER SHEAR AXIS/MID LEVEL FRONT BEGINS INFLUENCING THE REGION BY MONDAY WHERE PERHAPS A BETTER CHANCE FOR SHOWERS AND EVEN ISOLATED ELEVATED THUNDERSTORMS COULD BE POSSIBLE AS WELL AS DAILY MAXIMUM TEMPERATURES FALLING BACK TO AROUND SEASONABLE NORMALS ONCE AGAIN. && .AVIATION... A VERY DRY BOUNDARY LAYER REMAINS IN PLACE ACROSS THE AREA TODAY AS WELL AS A STRONG JET ALOFT. DEEP MIXING TODAY WILL PRODUCE GUSTY NORTHWEST WINDS IN THE 20 TO 30 KT RANGE THROUGH ABOUT 23 UTC BEFORE WINDS DRAMATICALLY REDUCE SPEED TO LIGHT AS DECOUPLING TAKES PLACE. THE DRY BOUNDARY LAYER WILL LEAVE A CLEAR SKY AND VFR CONDITIONS OVERNIGHT. A SURFACE RIDGE AXIS BY THURSDAY AFTERNOON WILL ALLOW WINDS TO BE LIGHT AND VARIABLE AS OPPOSED TO GUSTY LIKE THE LAST TWO DAYS WERE. && .PRELIMINARY POINT TEMPS/POPS... DDC 28 64 35 75 / 0 0 0 0 GCK 25 64 34 76 / 0 0 0 0 EHA 26 63 37 78 / 0 0 0 0 LBL 25 64 35 77 / 0 0 0 0 HYS 28 64 34 73 / 0 0 0 0 P28 32 66 37 72 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 6 PM CDT /5 PM MDT/ THIS EVENING FOR KSZ030-031-043>046-061>066-074>081-084>090. FREEZE WARNING FROM 3 AM TO 9 AM CDT THURSDAY FOR KSZ030-031- 044>046-064-065-076-078-086>088. FROST ADVISORY FROM 3 AM TO 9 AM CDT THURSDAY FOR KSZ066-079>081- 089-090. && FN12/33/33
Hazardous weather outlook, Oct 27, 4:52 AM CDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 452 AM CDT WED OCT 27 2010 KSZ030-031-043>046-061>066-074>081-084>090-281000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 452 AM CDT WED OCT 27 2010 /352 AM MDT WED OCT 27 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT GUSTY NORTHWEST WINDS WILL DEVELOP BY THE EARLY AFTERNOON AS RELATIVE HUMIDITIES FALL BACK INTO THE 10 TO 15 PERCENT RANGE. THIS WILL RESULT AN ELEVATED THREAT FOR WILDFIRES. ALL OUTDOOR BURNING IS DISCOURAGED TODAY. FREEZING TEMPERATURES WILL RETURN TO MOST OF THE OUT LOOK AREA LATE TONIGHT. TEMPERATURES ARE CURRENTLY EXPECTED TO BOTTOM OUT IN THE MIDDLE AND UPPER 20S WEST OF A LA CROSSE TO DODGE CITY TO ASHLAND LINE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 10:06 PM CDT | Red Flag Warning | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 21 more | 20 hr |
| Oct 27, 3:05 PM CDT | Frost Advisory | DDC | Barber, Comanche, Edwards, Kiowa, Pratt, Stafford | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.